Alert archive / Georgia / Red Flag Warnings in 2023

Red Flag Warning 1, NWS Tallahassee, FL

October 5, 20235 counties in Alabama; 12 counties in Florida; 21 counties in Georgia

NWS Tallahassee, FL issued this red flag warning at Oct 5, 2023, 2:42 PM CDT for 5 counties in Alabama; 12 counties in Florida; 21 counties in Georgia. It took effect at Oct 7, 2023, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2023, 2:42 PM CDT (19:42 UTC)
In effect from
Oct 7, 2023, 11:00 AM CDT
Expired
Oct 7, 2023, 7:00 PM CDT
In force
8 hr
Issued by
NWS Tallahassee, FL
All 38 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 84 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WWUS82 KTAE 051942
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
342 PM EDT Thu Oct 5 2023

...DANGEROUS FIRE WEATHER CONDITIONS FOR SOUTHEAST ALABAMA AND
PARTS OF THE FLORIDA PANHANDLE SATURDAY AFTERNOON...

The combination of breezy post-frontal northwesterly winds,
critically low humidities, and very dry fuels with ongoing 
drought conditions will make for dangerous fire weather on 
Saturday.

ALZ065>069-060345-
/O.NEW.KTAE.FW.W.0001.231007T1600Z-231008T0000Z/
Coffee-Dale-Henry-Geneva-Houston-
242 PM CDT Thu Oct 5 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST ALABAMA...

The National Weather Service in Tallahassee has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM CDT Saturday. 

* AFFECTED AREA...Fire weather zones 065, 066, 067, 068, and 
  069. 

* WIND...Northwest around 15 mph with gusts up to 25 mph.

* HUMIDITY...20 to 24 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ007>013-108-112-060345-
/O.NEW.KTAE.FW.A.0001.231007T1600Z-231008T0000Z/
North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay-
Calhoun-South Walton-Coastal Bay-
242 PM CDT Thu Oct 5 2023

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF
THE FLORIDA PANHANDLE...

The National Weather Service in Tallahassee has issued a Fire
Weather Watch, which is in effect from Saturday morning through
Saturday evening. 

* AFFECTED AREA...Fire weather zones 007, 008, 009, 010, 011, 
  012, 013, 108, and 112. 

* WIND...Northwest around 15 mph with gusts up to 25 mph.

* HUMIDITY...22 to 27 percent

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
4 follow-up statements
725 
WWUS82 KTAE 060710
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
310 AM EDT Fri Oct 6 2023

...DANGEROUS FIRE WEATHER CONDITIONS FOR SOUTHEAST ALABAMA AND
PARTS OF THE FLORIDA PANHANDLE SATURDAY AFTERNOON...

The combination of breezy post-frontal northwesterly winds,
critically low humidities, and very dry fuels with ongoing
drought conditions will make for dangerous fire weather on
Saturday.

ALZ065>069-061515-
/O.CON.KTAE.FW.W.0001.231007T1600Z-231008T0000Z/
Coffee-Dale-Henry-Geneva-Houston-
210 AM CDT Fri Oct 6 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST ALABAMA...

* AFFECTED AREA...Fire weather zones 065, 066, 067, 068, and 
  069. 

* WIND...Northwest around 15 mph with gusts up to 25 mph.

* HUMIDITY...20 to 24 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ014>018-026-027-GAZ120>131-142>146-155>158-061515-
/O.EXA.KTAE.FW.A.0001.231007T1600Z-231008T0000Z/
Inland Gulf-Inland Franklin-Gadsden-Leon-Inland Jefferson-Liberty-
Inland Wakulla-Quitman-Clay-Randolph-Calhoun-Terrell-Dougherty-
Lee-Worth-Turner-Tift-Ben Hill-Irwin-Early-Miller-Baker-Mitchell-
Colquitt-Seminole-Decatur-Grady-Thomas-
310 AM EDT Fri Oct 6 2023 /210 AM CDT Fri Oct 6 2023/

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE FLORIDA
PANHANDLE, PORTIONS OF THE FLORIDA BIG BEND, AND SOUTHWEST 
GEORGIA...

The National Weather Service in Tallahassee has issued a Fire
Weather Watch, which is in effect from Saturday afternoon through
Saturday evening. 

* AFFECTED AREA...Fire weather zones 007, 008, 009, 010, 011, 
  012, 013, 108, and 112. 

* WIND...Northwest around 15 mph with gusts up to 25 mph.

* HUMIDITY...22 to 27 percent

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

FLZ007>013-108-112-061515-
/O.CON.KTAE.FW.A.0001.231007T1600Z-231008T0000Z/
North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay-
Calhoun-South Walton-Coastal Bay-
210 AM CDT Fri Oct 6 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
FLORIDA PANHANDLE, PORTIONS OF THE FLORIDA BIG BEND, AND 
SOUTHWEST GEORGIA...

* AFFECTED AREA...Fire weather zones 007, 008, 009, 010, 011, 
  012, 013, 108, and 112. 

* WIND...Northwest around 15 mph with gusts up to 25 mph.

* HUMIDITY...22 to 27 percent

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
108 
WWUS82 KTAE 062022
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
Issued by National Weather Service Houston/Galveston TX
422 PM EDT Fri Oct 6 2023

...DANGEROUS FIRE WEATHER CONDITIONS FOR SOUTHEAST ALABAMA AND
PARTS OF THE FLORIDA PANHANDLE SATURDAY AFTERNOON...

The combination of breezy post-frontal northwesterly winds,
critically low humidities, and very dry fuels with ongoing
drought conditions will make for dangerous fire weather on
Saturday.

ALZ065>069-070600-
/O.CON.KTAE.FW.W.0001.231007T1600Z-231008T0000Z/
Coffee-Dale-Henry-Geneva-Houston-
322 PM CDT Fri Oct 6 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST ALABAMA...

* AFFECTED AREA...Coffee, Dale, Henry, Geneva and Houston.

* WIND...Northwest around 15 mph with gusts up to 25 mph.

* HUMIDITY...20 to 24 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ007>018-026-027-108-112-GAZ120>131-142>146-155>158-070600-
/O.CON.KTAE.FW.A.0001.231007T1600Z-231008T0000Z/
North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay-
Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-Inland Jefferson-
Liberty-Inland Wakulla-South Walton-Coastal Bay-Quitman-Clay-
Randolph-Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-
Early-Miller-Baker-Mitchell-Colquitt-Seminole-Decatur-Grady-
Thomas-
422 PM EDT Fri Oct 6 2023 /322 PM CDT Fri Oct 6 2023/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
FLORIDA PANHANDLE, PORTIONS OF THE FLORIDA BIG BEND, AND
SOUTHWEST GEORGIA...

* AFFECTED AREA...North Walton, Central Walton, Holmes, 
  Washington, Jackson, Inland Bay, Calhoun, Inland Gulf, Inland 
  Franklin, Gadsden, Leon, Inland Jefferson, Liberty, Inland 
  Wakulla, South Walton, Coastal Bay, Quitman, Clay, Randolph, 
  Calhoun, Terrell, Dougherty, Lee, Worth, Turner, Tift, Ben 
  Hill, Irwin, Early, Miller, Baker, Mitchell, Colquitt, 
  Seminole, Decatur, Grady and Thomas.

* WIND...Northwest around 15 mph with gusts up to 25 mph.

* HUMIDITY...22 to 27 percent

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
105 
WWUS82 KTAE 070708
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
308 AM EDT Sat Oct 7 2023

...DANGEROUS FIRE WEATHER CONDITIONS SATURDAY AFTERNOON...

The combination of breezy post-frontal northwesterly winds,
critically low humidities, and very dry fuels with ongoing
drought conditions will make for dangerous fire weather 
conditions Saturday.

FLZ007>018-026-027-108-112-GAZ120>131-142>146-155>158-071515-
/O.UPG.KTAE.FW.A.0001.231007T1600Z-231008T0000Z/
/O.EXA.KTAE.FW.W.0001.231007T1600Z-231008T0000Z/
North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay-
Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-Inland Jefferson-
Liberty-Inland Wakulla-South Walton-Coastal Bay-Quitman-Clay-
Randolph-Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-
Early-Miller-Baker-Mitchell-Colquitt-Seminole-Decatur-Grady-
Thomas-
308 AM EDT Sat Oct 7 2023 /208 AM CDT Sat Oct 7 2023/

...RED FLAG WARNING IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO
8 PM EDT /7 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE FLORIDA PANHANDLE, PORTIONS OF THE FLORIDA BIG BEND AND
SOUTHWEST GEORGIA...

The National Weather Service in Tallahassee has issued a Red Flag
Warning, which is in effect from noon EDT /11 AM CDT/ today to
8 PM EDT /7 PM CDT/ this evening. The Fire Weather Watch is no
longer in effect. 

* WIND...Northwest around 15 mph with gusts up to 25 mph.

* HUMIDITY...22 to 27 percent

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ALZ065>069-071515-
/O.CON.KTAE.FW.W.0001.231007T1600Z-231008T0000Z/
Coffee-Dale-Henry-Geneva-Houston-
208 AM CDT Sat Oct 7 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
SOUTHEAST ALABAMA...

* AFFECTED AREA...Coffee, Dale, Henry, Geneva and Houston.

* WIND...Northwest around 15 mph with gusts up to 25 mph.

* HUMIDITY...20 to 24 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
855 
WWUS82 KTAE 071851
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
251 PM EDT Sat Oct 7 2023

...DANGEROUS FIRE WEATHER CONDITIONS FOR THE REMAINDER OF SATURDAY
AFTERNOON AND SUNDAY AFTERNOON...

The combination of breezy post-frontal northwesterly winds,
critically low humidities, and very dry fuels with ongoing
drought conditions will make for dangerous fire weather
conditions the remainder of Saturday afternoon. For Sunday, very
dry fuels and critically low humidities will maintain an elevated
fire weather threat.

ALZ065>069-080300-
/O.NEW.KTAE.FW.W.0002.231008T1600Z-231009T0000Z/
/O.CON.KTAE.FW.W.0001.000000T0000Z-231008T0000Z/
Coffee-Dale-Henry-Geneva-Houston-
151 PM CDT Sat Oct 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST ALABAMA...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY FOR 
DRY FUELS AND LOW HUMIDITY FOR SOUTHEAST ALABAMA...

The National Weather Service in Tallahassee has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM CDT Sunday. 

* AFFECTED AREA...Coffee, Dale, Henry, Geneva and Houston.

* WIND...For the rest of today, northwest around 15 mph with gusts
  to 25 mph. For Sunday, north 10 to 15 mph.

* HUMIDITY...For the rest of today, 20 to 24 percent. For Sunday,
  as low as 20 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ007>018-026-027-108-112-GAZ120>131-142>146-155>158-080000-
/O.CON.KTAE.FW.W.0001.000000T0000Z-231008T0000Z/
North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay-
Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-Inland Jefferson-
Liberty-Inland Wakulla-South Walton-Coastal Bay-Quitman-Clay-
Randolph-Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-
Early-Miller-Baker-Mitchell-Colquitt-Seminole-Decatur-Grady-
Thomas-
251 PM EDT Sat Oct 7 2023 /151 PM CDT Sat Oct 7 2023/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FLORIDA
PANHANDLE, BIG BEND, AND SOUTHWEST GEORGIA...

* WIND...Northwest around 15 mph with gusts to 25 mph.

* HUMIDITY...22 to 27 percent

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 5, 1:02 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Oct 5, 1:02 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
202 PM EDT Thu Oct 5 2023

...New AVIATION...

.UPDATE...
Issued at 1051 AM EDT Thu Oct 5 2023

No major changes to the forecast were required. Hourly sky, T, and
Td grids were refreshed to account for current observations and
latest model trends. Expect another warm, dry day with a mix of
sun and increasing cloud cover.

&&

.NEAR TERM...
(Today and tonight)
Issued at 259 AM EDT Thu Oct 5 2023

A mid level ridge with its axis over the northeast Gulf will begin
to weaken/retreat over the next day or so as a trough moves slowly
eastward across the CONUS. A shortwave along the base of this trough
is forecast to generate a surface low along a previously stalled
front along the TX/LA border and push it eastward. As this feature
approaches our area, deep layer moisture is forecast to increase a
bit but overall PoPs remain quite low with a bit of the
aforementioned ridge hanging on. The only noticeable change will
likely be an increase in cloud cover and slightly higher
temperatures overnight tonight. Highs will remain fairly steady in
the mid to upper 80s with lows generally in the mid to upper 60s.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 259 AM EDT Thu Oct 5 2023

Main weather highlight through the weekend period will be the
first strong cold front of the fall season. While this front will
bring a notable change in temperatures, this frontal passage will
mostly be a dry one.

The period starts with a subtle shortwave trough moving through
the area on Friday. This trough, and surface reflection in the
form of weak front, will bring partly cloudy skies and a chance
for rain as it moves though during the late afternoon period.
Limited moisture return ahead of frontal boundary will mean
decreasing coverage of storms as it nears the area. The best
chance for any showers and thunderstorms will be across southeast
Alabama and the Panhandle with near zero chances across the Big
Bend. Severe weather is not anticipated given limited instability
and low coverage of storms.

As the trough pushes through by the evening, a larger trough will
drop into the eastern US on Saturday. Strong surface high
pressure filling in behind this trough at the surface will push a
stronger, and dry, cold front into the region in the afternoon.
Afternoon temperatures will still run warm, generally in the low
to mid 80s, but by the overnight period stronger cold air
advection should move in and temperatures will drop quickly.
Widespread temperatures will be in the upper 40s and low 50s by
Sunday morning with temperatures in the mid to upper 50s along the
immediate coastline and the southeast Big Bend.

While severe weather is not anticipated with the frontal passage,
there will be elevated fire weather concerns. This will mostly be
due to breezy and dry conditions anticipated as the strong
surface high moves in Saturday. With recent drought conditions,
especially across Alabama and the Panhandle, new fire starts could
spread more easily. Please use an abundance of caution if doing
anything with fire.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 259 AM EDT Thu Oct 5 2023

A large trough over the eastern third of the country will
dominate the weather pattern through the end of the weekend and
into next week. This trough will keep cool and dry conditions in
place from Sunday onwards with Sunday being the coolest day of the
period with highs in the low to mid 70s. Cool overnight lows are
expected to continue into Sunday night, but as we move through the
upcoming week, overnight lows will warm a few degrees each
morning as low-level moisture returns.

By the end of the upcoming week, temperatures will warm further
and we'll potentially be looking at a return to more widespread
rain and storms, but variability is high in ensembles so for
now we just show a slow increase in rain chances by the end of
next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 144 PM EDT Thu Oct 5 2023

Fair-wx Cu this aftn gives way to scattered Ci this evening into
tmrw morning. East winds below 10 kts persist thru the rest of
the day, with lgt/vrb winds expected through the nighttime hours.
Patchy fog/low stratus is possible along the I-75 corridor on
Friday morning, particularly south of the FL-GA border, which may
impact KVLD via intermittent vsby/cig restrictions in the late AM
hrs. Low confidence precludes such a mention has been left out of
the forecast attm.

&&

.MARINE...
Issued at 259 AM EDT Thu Oct 5 2023

Easterly flow will subside through the next 36 hours with winds
gradually becoming light and southerly by Friday. This will allow
calmer seas by tonight. Attention then turns to a strong cold
front that will move through late Friday and into Saturday. Expect
northwest winds to increase late Friday night and then increase
further to around 20 knots by Saturday night. Advisory conditions
are likely late Friday into Sunday. Rain chances will remain low
through the upcoming period.

&&

.FIRE WEATHER...
Issued at 259 AM EDT Thu Oct 5 2023

Dry conditions will continue over the next several days with a weak
front forecast to push across the region later today into Friday and
another, stronger front Friday night. Very dry and breezy conditions
are expected over the weekend in the wake of the second front, with
min RH values near 20% and high dispersions possible.

&&

.HYDROLOGY...
Issued at 259 AM EDT Thu Oct 5 2023

Hydrology concerns will remain low through at least the next 5 to
7 days. Aside from amounts less than a quarter of an inch on
Friday, no rain is expected through the next 5 to 7 days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   87  67  87  68 /   0   0  10  10
Panama City   86  70  86  68 /   0  10  10  10
Dothan        87  67  87  64 /   0  10  10  10
Albany        87  66  86  64 /   0   0   0  10
Valdosta      87  66  85  66 /   0   0   0  10
Cross City    89  67  88  68 /  20  10   0  10
Apalachicola  82  70  84  69 /   0   0  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ115.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Merrifield
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...Szot/IG3
MARINE...Dobbs
FIRE WEATHER...Merrifield
HYDROLOGY...Dobbs

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 2:42 PM CDTFire Weather WatchTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more35 hr

Nearby

Red Flag Warnings in Georgia, 2023Red Flag Warnings in Florida, 2023Red Flag Warnings in Alabama, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.